Learn how straightening up can ease your pain
Chronic pain management tips
Precautions to keep in mind
It is important that your doctor check your progress at regular visits, especially during the first few months of your treatment with lamotrigine. This will allow your doctor to change your dose, if necessary, and will help reduce any unwanted effects.
You should not start or stop using birth control pills or other female hormonal products while you are taking this medicine until you have consulted your doctor.
Tell your doctor right away if you experience unusual changes in your menstrual cycle such as breakthrough bleeding while taking lamotrigine and birth control pills or other female hormonal products.
This medicine may increase the effects of alcohol and other central nervous system (CNS) depressants (medicines that make you drowsy or less alert). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; or anesthetics, including some dental anesthetics. Check with your doctor before taking any of the above while you are using this medicine.
Lamotrigine may cause blurred vision, double vision, clumsiness, unsteadiness, dizziness, or drowsiness. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are not alert, well-coordinated, or able to see well. If these reactions are especially bothersome, check with your doctor.
Skin rash may be a sign of a serious unwanted effect. Check with your doctor immediately if you develop a rash, fever, flu-like symptoms, or swollen glands, or if your seizures increase.
If suicidal thoughts or behavior occur, especially if you are taking this medicine to treat bipolar disorder, contact your doctor right away.
Do not stop taking lamotrigine without first checking with your doctor. Stopping this medicine suddenly may cause your seizures to return or to occur more often. Your doctor may want you to gradually reduce the amount you are taking before stopping completely.